Article Text

PDF
Bilateral acute angle closure secondary to uveal effusions associated with flucloxacillin and carbamazepine
  1. K C Y Chan1,
  2. N Sachdev1,
  3. A P Wells1,2
  1. 1
    Eye Department, Wellington Hospital, Wellington, New Zealand
  2. 2
    Ophthalmology Unit, Wellington School of Medicine, Riddiford St, Wellington, New Zealand
  1. A P Wells, Ophthalmology Unit, Wellington School of Medicine, Riddiford St, Wellington, New Zealand; twells{at}eyetext.net

Statistics from Altmetric.com

Drug-induced uveal effusions causing secondary angle closure glaucoma have been reported by various authors, involving medications such as topiramate,14 escitalopram,5 trimethoprim with sulfamethoxazole6 and venlafaxine.7 There are no reports in the literature of this condition associated with the use of either flucloxacillin or carbamazepine. We present a case where uveal effusion and subsequent angle closure appear to be triggered by the introduction of flucloxacillin to a patient stabilised on carbamazepine.

Case report

A 40-year-old white man presented with sudden onset severe headache and blurred vision in both eyes. His medical history included epilepsy, which had been stabilised on carbamazepine for 5 years. Seven days prior to his presentation he was prescribed oral flucloxacillin for facial lacerations following a fall. There was no other significant …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.